Couldn't find what you looking for?

TRY OUR SEARCH!

I have read in the STD and UTI thread that ciprofloxacin was prescribed to them but was not really a good cure for their ailment. May i ask what does cipro meds is best for. Because I too was prescribes by GP to take it but i never took it simply because ik so scared to try knowing the side effects and the do's and dont's that you have to look for.

Can somebody pls tell me. thanks in advance.

Loading...

I was given a 10 day RX for Cipro to treat a sinus infection. I have been on the medication for 7 days now and have gained a total of 7 lbs. This rapid weight gain is not normal for me. My normal weight varies between 125-128. On day 1 of the Cipro I was 126 lbs. On day 7 of the Cipro I am 133 lbs. I have never gained weight this rapidly before and I do not take any other medications. I normally eat an 1100 calorie a day diet, but my appetite has decreased since I have been taking the Cipro and I am eating about 800 calories a day and still gaining weight. Also everything I eat upsets my stomach and goes right through me (which is a side effect of the medication.) I intend to finish the Cipro and deal with losing the extra weight afterwards. I hope this information was helpful.
Reply

Loading...

I have experienced rapid weight gain when the only new thing I was doing was taking Cipro.
Reply

Loading...

Hello, I am new into the Ciprofloxacin mess and it was used intravenously to me for 9 days in the hospital. When I left the hospital they wrote a week's prescription and when I got it from Tartet (on 9-16-09) for $4.00/ they included a 7 page 8 x 10 cautioning me NOT to take the medicine and that it could cause sudden death as well as snap ALL the tendons in your body. What I want to know is how can the FDA release an OK on this horrible medicine? It clearly stated it was NOT to be given to anyone over 60 (I am 75). The real miracle is that I survived the 9 days of it. When I tried to call the dr's office the nurse just blew me off and said they give cautions to everyone. REALLY??? I wonder if she would have wanted her mother to take it. I surely do doubt it. I think as Americans we just gulp down anything that the doctor writes out and he or she never even bother to read about it. I am furious. I threw the pills away and did not take 1 of them. It is just so crazy - trying to save your life and then have it almost taken away by an antibotic. I am mad.
Reply

Loading...

I generally weigh 121 lbs but have been taking Cipro and every day I seem to gain another pound even when I am not eating any more and yesterday walked 3 1/2 miles...Each day I get on the scale, it is up a lb!!! this is crazy. I cant think of any other reason why I am gaining weight so quickly.

I am just wondering for those who have gained weight on Cipro...once you stop it do you lose the weight?

Thanks.
Reply

Loading...

I have been off cipro for a month now. I also gained weight while on day four of the RX. I went from 123-137 and a month later I still can't lose it. I run, eat well and I know it has to be from this. Does anyone know how long until it leaves the system?
Reply

Loading...

I , too, have been on my second round of Cipro in a month and a half.  I didn't  make the connection the first time when i gained 4 lbs.  But this time I have gained about a lb. a day.  That is on top of the original gain. for a total of 8 lbs. with no change in my eating habits.
I found no mention of this possibility listed under Cipro side effects.  I only found this commonality when I located these blog entries.  Does anyone have anything positive to relay regarding the success of losing the excess weight afterwards?
Reply

Loading...

I just finished 10 days on Cipro.  I have gained 14lbs in 10 days on Cipro.  I also can barely walk because my back is hurting so badly.  I'm terrified these side effects are permanent!  Please share with me your experience at how long they last.  Thank you!
Reply

Loading...

I am just finishing 10 days on cipro and have also gained 7lbs from it i have taken it before as well and find that i am able to lose the weight after 2 months. As for snapping tendons no i have only had them pulled I work out religously 5 days a week and just pulled a tendon behind my knee not severly but bad enough it bruised to the top of my skin rest and relaxation will fix it. As for it being a terrible drug that no one should take. Thats a bunch of bull. Clearly you people aren't listening to your doctors. It is a very mild actually one of the weaker antibiotics. And you most certainly will know way before hand due to other mild side effects if you should take it or not. Before death will occur. 
Reply

Loading...

did the weight gain resolve?i gained 8 pounds last week on Cipro!
Reply

Loading...

Antibiotics are also fed to cattle and other livestock in order to increase food and water intake. For this reason, antibiotics are used in cattle to promote growth, specifically in relation to the amount of food needed to help them grow. It has been determined that antibiotics stimulate growth, thereby requiring less feed for the animal. This results in lower cost for both the cattle growers and the consumers.

Yeast may sound harmless but in actuality are a fungus that lives in our intestines while producing about 180 different chemical toxins that can make us feel sick, dizzy and exhausted while diminishing our thyroid function and causing us to crave sugar and alcohol. All of these problems can lead to weight gain.
Reply

Loading...

Many people, including myself, have has extreme adverse reactions to Cipro and all meds in the Quinilone family. I ruptured my Achilles tendon getting out of bed several weeks after finishing ten days of Cipro for a sinus infection. However, because I'd not been told by my doctor that there was a connection between the drug and my injury, took Cipro again several years later for a UTI. That time, after only two capsules my ankles, feet, and hands swelled to twice their size. I developed body-wide tendinitis and have continued to have bouts of it for three years now. I am now developing diabetes and thyroid problems (also Cipro related). It IS a dangerous drug. It's effects are insidious.
Reply

Loading...

THANK YOU all for these posts!  As I'm nearing 60, I've grown small "love handles." I eat a low carb (no deserts, potatoes, rice) and lowish calorie diet to prevent weight gain.  But, after the past 7 days on Cipro, "love handles" have turned into a "spare tire." I cut back on calories as my belly grew, but grow it still did! I'm done with Cipro today and going to try exercise in hope of losing the "tire." 

Reply

Loading...

Thank you for these posts! I am on day 7 Cipro and thought I was just imaging things when all my clothes were fitting pretty snug.  I stepped on the scale and had gained 5 lbs.  I'm not eating anything different and I was thinking maybe it was the Cipro.  I found this blog and I guess it's true, you do gain weight on this medicine.  I wish my doctor would have told me, not that it would have made a difference on my decision to take the medicine, but at least I would know what to expect.  Hopefully when I am done with the 10 day dose, I will lose this weight gain.  It's especially in the abdomen and butt! 

Reply

Loading...


Cipro, like many antibiotics, nuke the body of all bacteria, including the GOOD bacteria that we need for healthy digestion and processing sugar, which turns to fat when left unused. SodDepletion of good bacteria leads to weight gain. Take a probiotic supplement, reduce carbs, and see if it changes.
Reply

Loading...